MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

AVANOS MEDICAL INC. CORTRAK ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pneumothorax occurred while attempting cortrak placement.The patient was reportedly combative during placement and had to be held down.Per the clinician, there was no drop in oxygen throughout procedure; however, it was noted the nasogastric (ng) tube was coiled during initial placement which was confirmed by the initial x-ray and the tip of the catheter was noted to be in the patient¿s known large hiatal hernia.The clinician removed the feeding tube after the original x-ray.The patient reportedly showed no signs of distress at the time that the feeding tube was removed; however, the patient's medical status declined later on in the day, and they required intubation.A computerized tomography (ct) of the chest was completed which showed a tension pneumothorax and the original x-ray was reread 2 days later, on (b)(6) 2022, and was read as being in the right lung.The patient¿s current condition was not reported.Additional information received (b)(6) 2022 reported, the patient was doing well and had been transferred to the floor and they were awaiting a swallow evaluation with speech therapy.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 20 jul 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual sample was not returned for evaluation; however, copies of the tracings of the incident were provided by the customer and were reviewed by the corview cross-functional review team.The team determined that both tracings do not showcase typical placement patterns and both tracings showed the feeding tube tip entering the right lung area at least once during tracing.The team also took into consideration the clinical specialist report, ¿patient with known large hiatal hernia¿ and the report of the patient being combative during placement and needed to be held down.All information was reviewed especially information focused on the anatomical anomalies and the importance of the correct placement of the receiver.The cortrak 2 enteral access system operator's manual warns that ¿all-in-one monitor displays [are] a representation of the relative tube tip path and not an actual image of the feeding tube position¿; this warning is applicable to use with patient(s) with known atypical anatomy.The device history record for the reported serial number, 1811033, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.Upon final review, the cross-functional evaluation of tracings indicated the feeding tube tip entered right lung area, and the customer¿s indication of the patient's atypical anatomy; the root cause was determined to be user: incorrect use.All information reasonably known as of 15 sep 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 25-jul-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORTRAK ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
MINNETRONIX, INC.
1635 energy park dr.
saint paul MN 55108
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key15105275
Report Number3011270181-2022-00056
Device Sequence Number4116547
Product Code KNT
UDI-Device Identifier10680651472011
UDI-Public(01)10680651472011(20)00
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-0950
Device Catalogue NumberN/A
Device Lot Number1811033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2022
Supplement Date Received by Manufacturer09/12/2022
06/26/2024
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date09/15/2022
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RU 1902065
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Other;
Patient Age86 YR
Patient SexFemale